Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Burning Urine
Jun 5, 2012

About a week ago I suffered from burning Urine. I started drinking a lot of water and the burning urine problem reduced to about 40% in 2 days but didn't reduced further. The problem is more in morning and evening. I consulted Doctor and he did Urine Test whose results were : Appearance-Clear, Colour-Yellow, Sugar-Nil, Specific Gravity-QNS, Reaction-Acidic, Albumin-Nil, Pus Cell- 1-2HPF, RBC-Nil, Epithelial Cell 1-2HPF, Cast-Nil, Crystal-Nil, Any other-Nil The doctor diagnosed me with UTI(Urinary Tract Infection) and gave me medicines : (1) Cifran OD 1gm - 5 days at Bed time (2) Potassium Citrate and Magnesium Citrate Oral Solution - 10 days 10ml diluted with half a glass water thrice a day after meals

After three days of medicine the burning urine didn't reduced further and I am feeling dizziness and tenderness in Stomach. Should I complete the course of medicines or discontinue the same. Pl guide.

Response from Dr. Young

Hi and thanks for posting.

From the results of your urinalysis, I can't be sure that you actually had a urinary tract infection or not. If one assumes that you did, then ciprofloxacin is typically a very good antibiotic. Know that ciprofloxacin doesn't treat all bacteria, so in this regard, I have to wonder if your doctors ran urine cultures or NAT tests- particularly to look for Chlamydia or other sexually transmitted infection. This is relevant, since some of the STIs are not susceptible to cipro.

You should complete your prescribed medication course- in addition to treating a possible infection, persistent symptoms after completion of the treatment is also strong evidence of something else responsible.

Also, if you're still symptomatic after three days (or more), you should communicate this to your doctors in order to receive the appropriate follow up care.

Be well, BY



Previous
hiv medication
Next
War horse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement